MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the biliary duct to treat gallbladder stones during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the advanix naviflex delivery system snapped and broke, and the stent was unable to be deployed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the biliary duct to treat gallbladder stones during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the advanix naviflex delivery system snapped and broke, and the stent was unable to be deployed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.It was also reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.".
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: an advanix naviflex biliary stent was received for analysis; only the guide catheter and stent were returned.Visual examination of the returned device found the guide catheter was detached and the stent suture hole was torn.Media inspection was performed, and it was observed that the guide catheter was detached, and the stent was undeployed.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy and guide catheter break.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to the tortuosity of the procedure, and the technique used by the physician when trying to deploy the stent, limited the performance of the device and contributed to the reported event and observed problems.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during attempted deployment as the ifu states: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." furthermore, the complainant reported that the barb flap was not used to insert the device through the biopsy cap as the ifu states: "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.Therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21566916
Report Number3005099803-2025-00911
Device Sequence Number18457121
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model NumberM00534280
Device Catalogue NumberM00534280
Device Lot Number0034998743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown